MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 3.5MM LCP EXTRA-ARTICLR DISTAL HUMERUS PL 8H/RT 194MM LONG; PLATE, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 3.5MM LCP EXTRA-ARTICLR DISTAL HUMERUS PL 8H/RT 194MM LONG; PLATE, FIXATION, BONE
Model Number 02.104.008
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code (b)(4) used to capture the surgeon picking the incorrect size plate and needing to do a revision procedure to correct it.Part 02.104.008, lot h365255: part manufacture date: may 19, 2017.Manufacturing location: (b)(4).A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 3.5mm lcp extra-articular distal humerus plates was processed through the normal manufacturing and inspection operations with no non-conformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A product investigation was completed: the returned plate was found to have no damage or issues during the investigation.A device history record review was performed and no issues were identified with the raw material or manufacturing processes.No dimensional issues were reported and a visual inspection found no functional damage on the returned device.It was determined that incorrect implant selection was the cause of the reoperation and explant of the returned plate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an open reduction internal fixation (orif) to repair a distal humerus nonunion on (b)(6) 2017.Originally, on an unknown date six months prior, the fracture was treated non-surgically with a sling.Subsequently, a nonunion was identified and disuse osteopenia related to the sling was diagnosed.The patient was brought to the operating room on (b)(6) 2017.The fracture was reduced and an eight-hole plate, screws and bone graft were implanted during an uneventful surgery.Postoperative x-rays that same day showed that the plate was too short, and the surgeon decided to return the patient to the operating room for a hardware removal and revision on (b)(6) 2017.The surgeon explanted and replaced the eight-hole plate and proximal screws without incident.He re-used the distal screws.The revision construct included: one 12-hole plate, ¿90/90¿ plated with the 12-hole plate and screws and bone graft.There were no reported surgical delays, no fragments involved and no additional x-rays or additional medical intervention required.The procedure was completed successfully with the patient in stable condition.Concomitant devices: locking screw (part/lot unknown, quantity unknown); cortex screw (part/lot unknown, quantity unknown).This is report 1 of 1 for (b)(4).

Brand Name
3.5MM LCP EXTRA-ARTICLR DISTAL HUMERUS PL 8H/RT 194MM LONG
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7142935
Report Number2939274-2017-50392
Device Sequence Number19109716
Product Code HRS
UDI-Device Identifier10886982029027
UDI-Public(01)10886982029027(10)H365255
Combination Product (Y/N)N
Initial Reporter StateCO
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.104.008
Device Catalogue Number02.104.008
Device Lot NumberH365255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Initial Date Received by Manufacturer 10/27/2017
Initial Report FDA Received Date12/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient Weight103